Alert archive / Florida / Frost Advisories in 2016
Frost Advisory 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Feb 13, 2016, 6:31 PM EST for 5 counties in Florida. It took effect at Feb 14, 2016, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2016, 6:31 PM EST (23:31 UTC)
- In effect from
- Feb 14, 2016, 4:00 AM EST
- Expired
- Feb 14, 2016, 8:29 AM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405 WWUS72 KJAX 132331 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 631 PM EST SAT FEB 13 2016 FLZ020>023-030-031-035-036-141400- /O.NEW.KJAX.FR.Y.0004.160214T0900Z-160214T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS... LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER... STARKE...TRENTON...GAINESVILLE 631 PM EST SAT FEB 13 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY. * TEMPERATURE...LOWS IN THE LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
933 WWUS72 KJAX 141329 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 829 AM EST SUN FEB 14 2016 FLZ020>023-030-031-035-036-141430- /O.CAN.KJAX.FR.Y.0004.000000T0000Z-160214T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS... LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER... STARKE...TRENTON...GAINESVILLE 829 AM EST SUN FEB 14 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Feb 13, 1:51 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 13, 1:51 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 151 PM EST SAT FEB 13 2016 .SHORT TERM...TONIGHT...CLEAR AND COOL CONDITIONS TODAY AS HIGH PRESSURE BUILDS IN FROM THE NW. PRESSURE GRADIENT WILL SLOWLY DECREASE TONIGHT WITH WINDS DROPPING OVER INLAND AREAS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S OVER SE GA AND THE SUWANNEE VALLEY. A LIGHT BRIEF FREEZE WILL BE POSSIBLE IN THOSE AREAS WITH PATCHY INLAND FROST EARLY SUNDAY MORNING. WINDS WILL STAY UP AND BECOME ONSHORE ALONG THE COAST TONIGHT WITH TEMPERATURES IN THE UPPER 30S/LOWER 40S NEAR THE WATER. SUNDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL MOVE TO THE MID-ATLANTIC STATES ON SUNDAY AND OFF THE EAST COAST MONDAY. AN INVERTED TROUGH WILL FORM ALONG THE SE COAST WITH INCREASING NE WINDS AND MOISTURE IN THE LOW LEVELS ON SUNDAY. THERE WILL BE A CHANCE OF COASTAL SHOWERS LATE SUNDAY THROUGH MONDAY. TEMPERATURES WILL RISE TO ABOVE NORMAL ON MONDAY AS INVERTED TROUGH BREAKS DOWN AND WINDS VEER AROUND TO THE SOUTH. HIGHS WILL RANGE FROM THE LOW 50S NORTH TO LOW 60S SOUTH ON SUNDAY...WARMING INTO UPPER 60S AND LOWER 70S MONDAY AFTERNOON. .LONG TERM...A SERIES OF SHORT WAVES WILL MOVE THROUGH THE BASE OF THE UPPER LEVEL TROUGH THROUGH TUESDAY DRIVING A FRONTAL BOUNDARY ACROSS THE REGION. THIS FRONTAL BOUNDARY SHOULD GIVE US A QUICK SHOT OF RAIN ON TUESDAY. AFTER THAT THE UPPER FLOW BECOMES MORE ZONAL AND SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION. THIS HIGH SHOULD BRING A NORTHEASTERLY FLOW PATTERN ACROSS THE REGION INTO FRIDAY. AS THE HIGH MOVES OFFSHORE WINDS WILL BECOME SOUTHERLY HEAD OF THE NEXT FRONTAL SYSTEM AND A DRY FRONT WILL MOVE ACROSS THE FORECAST AREA NEXT SUNDAY. OVERALL TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL FOR THE NEXT WEEK AND OTHER THAN TUESDAY CHANCES OF PRECIPITATION WILL BE BELOW NORMAL. && .AVIATION...CLEAR SKIES WITH DECREASING WINDS EXPECTED THROUGH TONIGHT. STRATOCUMULUS WILL INCREASE ALONG THE EAST COAST EARLY SUNDAY MORNING AFTER 10Z WITH MVFR CIGS POSSIBLE. && .MARINE...HIGH PRESSURE TO THE NORTH AND INVERTED TROUGH FORMING OVER THE WATERS WILL PRODUCE NE WINDS TONIGHT AND SUNDAY WITH A GRADUAL DECREASE IN WIND SPEEDS AND SEAS. WILL STILL GO WITH SCEC HEADLINE FOR TONIGHT. WINDS WILL VEER AROUND TO SOUTH ON MONDAY AS HIGH AND TROUGH WEAKEN. A COLD FRONT WILL MOVE ACROSS THE WATERS BRINGING RAIN MONDAY NIGHT AND EARLY TUESDAY MORNING AS WINDS SHIFT TO THE NW. ADVISORY CONDITIONS POSSIBLE OFFSHORE MONDAY NIGHT AND TUESDAY. RIP CURRENTS: LOW RISK BECOMING MODERATE ON SUNDAY AS WINDS BECOME ONSHORE. && .PRELIMINARY POINT TEMPS/POPS... AMG 31 55 42 70 / 0 0 10 20 SSI 35 52 44 65 / 0 10 30 10 JAX 36 57 47 71 / 0 10 30 20 SGJ 40 59 52 70 / 0 20 20 20 GNV 34 63 47 72 / 0 0 10 10 OCF 37 66 50 74 / 0 0 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/SANDRIK/GUILLET
Hazardous weather outlook, Feb 13, 2:28 PM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EST SAT FEB 13 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-140900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 228 PM EST SAT FEB 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS AN ELEVATED FIRE DANGER OVER INLAND AREAS THIS AFTERNOON DUE TO BREEZY WINDS AND LOW HUMIDITY. A LIGHT INLAND FREEZE WITH PATCHY FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Frost Advisories in Florida, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.